Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 99, NWS Tallahassee, FL

June 15, 20074 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Jun 15, 2007, 2:27 PM CDT for 4 counties in Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2007, 2:27 PM CDT (19:27 UTC)
Expired
Jun 15, 2007, 7:00 PM CDT
In force
5 hr
Issued by
NWS Tallahassee, FL

Counties Calhoun County, FL, Gadsden County, FL, Jackson County, FL, Leon County, FL

The radar

The Tallahassee radar (KTLH), 51 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1134 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 151927
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
327 PM EDT FRI JUN 15 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING FOR EXPECTED DURATIONS OF RELATIVE HUMIDITY BELOW 
35 PERCENT...

.DISCUSSION...STRONG DIURNAL HEATING HAS COMBINED WITH DRIER AIR
THAT HAS BEEN MIXED DOWN TO THE SURFACE TO PRODUCE CRITICAL LEVELS
OF RELATIVE HUMIDITY ACROSS A PORTION OF THE INLAND FLORIDA
PANHANDLE AND THE WESTERN BIG BEND. WITH THE SLOW INLAND
PENETRATION OF THE SEA BREEZE IN THESE AREAS...EXTENDED DURATIONS
OF LOW RELATIVE HUMIDITY ARE NOW EXPECTED.

FLZ011-013-016-017-026-160000-
/O.NEW.KTAE.FW.W.0099.070615T1927Z-070616T0000Z/
JACKSON-CALHOUN-GADSDEN-LEON-LIBERTY-
327 PM EDT FRI JUN 15 2007 /227 PM CDT FRI JUN 15 2007/

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY AT OR
BELOW 35 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

14-MROCZKA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jun 15, 1:23 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 15, 1:23 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
223 PM EDT FRI JUN 15 2007

.SHORT TERM...UPPER TROUGH REMAINS IN PLACE ALONG THE EASTERN
SEABOARD WITH THE MAIN AXIS EXTENDING SOUTHWEST INTO CENTRAL
GEORGIA. THIS FEATURE IS GRADUALLY WEAKENING WITH HEIGHTS SLOWLY
RISING ACROSS THE FORECAST AREA. MOISTURE IS RATHER LIMITED AGAIN
TODAY WITH DEWPOINTS GENERALLY IN THE UPPER 50S AND LOWER 60S. AS
A RESULT...ONLY SEEING VERY ISOLATED AND VERY WEAK THUNDERSTORMS
DEVELOPING THIS AFTERNOON. MAIN FOCI WILL BE A BOUNDARY ACROSS
SOUTH ALABAMA AND TO A LESSER EXTENT...THE GULF SEABREEZE.
ACTIVITY SHOULD DISAPPEAR VERY QUICKLY AFTER SUNSET.

TROUGH WILL CONTINUE TO WEAKEN FOR SATURDAY WITH HEIGHTS
CONTINUING TO RISE. THIS WILL ALLOW FOR TEMPERATURES TO RISE INTO
THE MID 90S SATURDAY AND SUNDAY WILL VERY LOW RAIN CHANCES.

.LONG TERM...BY MONDAY...UPPER RIDGE WILL BEGIN TO SHIFT TO THE
EAST WITH SOUTHERLY FLOW PICKING UP A BIT AT THE LOW LEVELS. THIS
SHOULD ALLOW FOR ENOUGH MOISTURE RETURN TO GENERATE MORE SCATTERED
AFTN AND EVNG ACTIVITY. MAX TEMPS SHOULD ALSO FALL BACK TO NEAR
90. GFS HAS BACKED OFF ON THE STRENGTH OF THE APPROACHING FRONT
NEXT WEEK...KEEPING IT NORTH OF THE AREA. THIS SHOULD ALSO HELP TO
KEEP MOISTURE IN PLACE WITH SCATTERED AFTN AND EVNG CONVECTION.

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH THE FORECAST PERIOD
WITH SCT CU 040-060 DVLPG IN THE AFTERNOON HOURS...EXCEPT FOR LCL
MVFR CIGS AND VSBYS IN ISOLD TSTMS THAT WILL CONTINUE TO DEVELOP
THIS AFTERNOON AND ERLY THIS EVENING ACRS SE AL AND SW GA ASSOCIATED
WITH A WEAK BOUNDARY PUSHING SE FROM STORMS THAT DEVELOPED LAST
NIGHT ACRS NRN AL NRN MS. OTHER ISOLD TSTMS WILL DEVELOP ALONG THE
SEABREEZE AS IT CONTINUES TO PUSH SLOWLY INLAND FROM THE
COAST...MAINLY OVER THE WRN FL BIG BEND AND ERN PANHANDLE THROUGH
ERLY EVENING. DO NOT EXPECT SIGNIFICANT DEVELOPMENT OF FOG OR MIST
OVERNIGHT EXCEPT POSSIBLY FOR ISOLD PATCHES IN AREAS THAT RECEIVE
RAINFALL THIS AFTERNOON OR EVENING.

&&

.MARINE...WINDS AND SEAS SHOULD CONTINUE TO BE MINIMAL THROUGH THE
FORECAST PERIOD. GFS DEPICTS TROUGH LIFTING OUT OF THE SOUTHEAST
GULF AND ACROSS SOUTH FLORIDA ON SATURDAY BUT EXPECT THIS TO
REMAIN FAR ENOUGH SOUTH NOT TO HAVE AN INFLUENCE ON THE COASTAL
WATERS.

&&

.FIRE WEATHER...DEWPOINTS WILL CONTINUE TO MIX DOWN TO NEAR 60
DURING THE AFTERNOONS OVER THE WEEKEND. THIS MAY PROVIDE 2 TO 3
HOURS OF RH BELOW 35 PERCENT OVER PORTIONS OF THE FLORIDA
PANHANDLE...BUT NOT EXPECTING LONG ENOUGH DURATIONS ATTM WARRANT
ANY FIRE WX HEADLINES.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  67  94  69  94  71 /  10  10  10  10   0
PANAMA CITY  72  92  74  91  74 /  10  10  10  10  10
DOTHAN       66  94  69  94  71 /  20  10  10  10   0
ALBANY       66  94  69  94  71 /  10  10  10  10   0
VALDOSTA     66  91  68  93  69 /  10   0  10  10   0
CROSS CITY   67  92  68  93  69 /  10  10  10  30   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

CAMP/DUVAL

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.